Vicodin Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Withdrawal From Vicodin

Vicodin is an opiate medication that’s used as a painkiller, often given to patients after surgery or dental work. However, like morphine, withdrawal from Vicodin can occur when patients try to stop taking the drug, or to step down their dosage. This is why all patients have to be careful with their dosages, especially when it comes time to end them.

Need free or low-cost treatment? Find free, state funded or low cost treatment options.

Treatment Options

What are the Symptoms of Withdrawal From Vicodin?

When you experience withdrawal from this particular drug, there are a number of different signs. They will be different for each user, based on their health, their dosage amounts, and how regularly they took dosages of Vicodin. However, some of the symptoms that someone might experience are;

– Watery eyes
– Runny nose
– Profuse sweating
– Yawning
– Muscle aches and pains
– Axiety and nervousness/agitation

These symptoms will manifest roughly 30 hours or so after changes to your dosage. For patients or doctors looking to time the body’s reaction, the signs are usually very easy to see, and they can be very uncomfortable. Patients should always be made aware of the possible withdrawal symptoms so that they’re not surprised when they crop up seemingly out of nowhere at all.

Call1 (888) 460-6556and get help today!

What Causes The Body’s Withdrawal Symptoms?

Withdrawl from Vicodin happens when someone has been taking it long enough to develop a physical dependency on the presence of the drug. The body continually adjusts to the presence of Vicodin, which builds up a tolerance. Tolerance causes patients to need more of the drug to achieve the same effects as before with smaller doses. The receptors that have adjusted to depend on that pain medication cannot suddenly be deprived without some sort of feedback as a result.

So when a patient suddenly stops taking Vicodin, or has their dose dramatically reduced, it’s like the body just had the rug pulled out from under it. It’s gotten used to the presence of the drug, and it’s become status quo for functioning. Once it’s gone the body has to readjust again, but the wider the gap between where it is and where it needs to adjust to, the more unpleasant the withdrawal symptoms will be. That’s why, if a patient needs to get off of Vicodin, it’s important that a gradual, step down program is enacted. Otherwise it could lead to serious and negative health side effects.

Have money or private insurance? If you can afford private treatment call us now:

1 (888) 460-6556